How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog Veterinary
Satisfied Customers: 18277
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
60269376
Type Your Dog Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

My dog has Cushing's disease and did fine on Vetoyrl

Customer Question

My dog has Cushing's disease and did fine on Vetoyrl for about five weeks. Then she appeared very hyper and ate lots more than normal. Then all of a sudden I noticed her ears so very red, then her body until it looked like it would bleed. I continued the vetoyrl for another week with her getting worse every day. She took an antihistamine that makes her sleep and not scratch. What I want to know is could her skin condition be from the Vetoyrl? I know this is not true usually but especially in very allergic sensitive dogs how often does it occur.
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. B. replied 1 year ago.
Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you today. I do apologize that your question was not answered before. Different experts come online at various times; I just came online, read about your wee one’s situation, and wanted to help.
While considered very rare, there are a few reports that Vetoryl can cause skin changes. These have been noted to include pigment changes and rashes. Therefore, if she is a very skin sensitive dog, we cannot rule out the Vetoryl as a cause for her signs.
Just to note, the only way to see if it our culprit would be to discontinue the drug for a period of a month or two to see if her signs settled. Furthermore, I would say that if you are not keen to continue this treatment (which is fair & one can choose to keep them comfortable until the signs of the Cushing's causes bother), then perhaps weaning her off the medication would be the best option for Panda in this situation.
Please take care,
Dr. B.